Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 31, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 28, 2006, 6:12 PM CST for Ward County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2006, 6:12 PM CST (00:12 UTC)
- Expired
- Mar 28, 2006, 7:15 PM CST
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 99 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 5:54 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:08 PM CST, 4 minutes earlier.
Area forecast discussion, Mar 28, 6:08 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
608 PM CST TUE MAR 28 2006
.UPDATE...
WILL SEND AN UPDATE SHORTLY TO INCLUDE SEVERE THUNDERSTORMS WATCH
NUMBER 107...WHICH IS IN EFFECT UNTIL 1100 PM CST.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FIRE WEATHER WATCH FROM NOON CST THURSDAY TO 6 PM CST THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS...LOVING...
REEVES COUNTY AND UPPER TRANS PECOS...WARD...AND WINKLER.
&&
99/99Hazardous weather outlook, Mar 28, 2:33 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CST TUE MAR 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-292045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 233 PM CST TUE MAR 28 2006 /133 PM MST TUE MAR 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE LOWER TRANS PECOS REGION AND THE PERMIAN BASIN. SOME OF THE STORMS MAY REACH SEVERE LIMITS WITH HAIL AND GUSTY WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR AREAS GENERALLY EAST OF A LAMESA TO SANDERSON LINE ON WEDNESDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...ESPECIALLY WEDNESDAY AFTERNOON ACROSS THE PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:26 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Mar 28, 6:32 PM CST | Severe Thunderstorm Warning | MAF | Winkler | 58 min |
| Mar 28, 7:28 PM CST | Severe Thunderstorm Warning | MAF | Winkler | 37 min |
| Mar 28, 7:28 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| Mar 28, 7:28 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| Mar 28, 7:51 PM CST | Severe Thunderstorm Warning | MAF | Reeves | 38 min |
| Mar 28, 8:29 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Mar 28, 8:57 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 63 min |
| Mar 28, 9:29 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 61 min |
| Mar 28, 9:56 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| Mar 28, 10:11 PM CST | Severe Thunderstorm Warning | MAF | Crane | 55 min |
| Mar 28, 10:26 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Mar 28, 10:43 PM CST | Severe Thunderstorm Warning | MAF | Ector | 62 min |
| Mar 28, 10:46 PM CST | Flash Flood Warning | MAF | Ector | 3 hr |
| Mar 28, 10:54 PM CST | Severe Thunderstorm Warning | MAF | Midland | 66 min |
| Mar 28, 11:07 PM CST | Flash Flood Warning | MAF | Midland | 3 hr |
| Mar 28, 11:47 PM CST | Severe Thunderstorm Warning | MAF | Martin | 58 min |
| Mar 29, 12:20 AM CST | Severe Thunderstorm Warning | MAF | Howard | 55 min |
| Mar 29, 12:22 AM CST | Severe Thunderstorm Warning | MAF | Glasscock | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.